Unusual and bijectively related manifolds

John G. Hocking

Abstract

A manifold is “unusual” if it admits of a continuous self-bijection which is not a homeomorphism. The present paper is a survey of work published over yearsaugmented with recent examples and results.


Keywords

Continuous bijection; 2-manifold

Full Text:

PDF

References

P.H. Doyle and J.G. Hocking, A decomposition theorem for n-dimensional manifolds, Proc. Amer. Math. Soc. 13 (1962), 469-471.

P.H. Doyle and J.G. Hocking, Continuous bijections on manifolds, J. Austral. Math. Soc. 22 (1976), 257-263. http://dx.doi.org/10.1017/S1446788700014713

P.H. Doyle and J.G. Hocking, Strongly reversible manifolds, J. Austral. Math. Soc. Series A (1983), 172-176.

P.H. Doyle and J.G. Hocking, Bijectively related spaces I: Manifolds, Pac. J. Math. 3 No.1 (1984), 23-31. http://dx.doi.org/10.2140/pjm.1984.111.23

J. Eichorn, Die Kompactifizierung o ener mannigfaltigjeiten zu geschossenen I, Math. Nachr. 85 (1978), 5-30. http://dx.doi.org/10.1002/mana.19780850102

K. Kuratowski, Topology Vol 2, Academic Press, (1968).

D.H. Petty, One-to-one mappings into the plane, Fund. Math. 67 (1970), 209-218.

M. Rajagopalan and A. Wilansky, Reversible topological spaces, J. Austral. Math. Soc. 6 (1966), 129-138. http://dx.doi.org/10.1017/S1446788700004705

K. Whyburn, A non-topological 1 - 1 mapping onto E3, Bull. Amer. Math. Soc. 71 (1965), 523-537. http://dx.doi.org/10.1090/S0002-9904-1965-11313-1

Abstract Views

1013
Metrics Loading ...

Metrics powered by PLOS ALM




Esta revista se publica bajo una licencia de Creative Commons Reconocimiento-NoComercial-SinObraDerivada 4.0 Internacional.

Universitat Politècnica de València

e-ISSN: 1989-4147   https://doi.org/10.4995/agt